Headache, back pain, shoulder pain and tiredness after starting Zocor

I started taking Zocor about two weeks ago. I have not slept through the night since and I get the worst headaches of my life out of the blue and nothing I take gives any relief.


I am tired all of the time and I have had aching back and shoulder pain.

My husband has me eating oatmeal and trying alternative methods of lowering my high cholesterol.
I was on Pravachol but that had little impact.

Answer




Hello,

I read your message and understood your medical problem.

Zocor or simvastatin is a drug used to reduce the bad cholesterol in the blood(LDL) and triglycerides. Pravachol is pravastatin and acts exactly the same as Zocor.

These two drugs belong to the group of drugs called statins and their mechanism of action is the same.

The main side effects of statins are the musculoskeletal pains presenting an injury in muscles and joints. Most importantly simvastatin has been associated with rare cases of severe myopathy and rhabdomyolysis.

If muscle pain, weakness, or tenderness are detected after the drug intake the medication must be stopped immediately as it can lead to severe damage and maybe kidney failure.

A headache is also another common side effect but you are describing it as the worst headache of your life and this makes me suspicious about any other underlying cause as well.

I think you need to do a head CT scan or MRI if possible to clear up the cause of this severe and resistant headache.

Also, creatine kinase levels must be measured as they correlate with the level of the damage in muscles if present. Urine examination is necessary to check the kidney's function.

My advice is that you must stop immediately taking the statin(Zocor) and consult with your doctor with other drug options to lower your cholesterol for example fibrates.

Do not forget that proper diet and regular exercise will help you maintain a better lipid profile and make the drug more efficient.

You can consult in the following link for further information how you can help yourself to reduce the cholesterol levels naturally.

http://www.all-about-lowering-cholesterol.com/how-to-lower-cholesterol-naturally.html

Hope this was helpful for you.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Zocor side effects.

Explore More...